Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: cyclothemia (I messed up above posts) Geoff

Posted by JMO on April 15, 2002, at 12:17:22

In reply to Re: cyclothemia (I messed up above posts) Geoff, posted by Carter on April 15, 2002, at 11:47:39

> Hi Geoff,
>
> I also have cyclothymia. I have been medicated on Wellbutrin (AD) since June 2000 and Depakote (mood stabilizer) since May 2001. Both of these have been working for me. I did, however, just talk my doc into bringing down my wellbutrin dosage. I was maxed out per day, but we cut it in half and I'm ok. You asked about this not being only cognitive, but organic. Yes! It is a chemical imbalance...something you can't help. The catch is everyday events aggrivate the condition so much. If you're only on prozac, I'd talk to your doc about changing your medication. Personally I get really irritable, and I mean everything irritates me. But the depakote has been working for me, and I am on a relatively low dosage. That's something that has been very important to me...trying to deal as well as possible without meds. Though I know I'll be on a mood stabilizer for the rest of my life...I'd like to keep down the dosage.
>
> I have read so many of the books out there on depression and how to deal with it. What I found was that reading those books were contributing to my depression. When I can find info. on cyclothymia I read it. But as for all of the self-help books...I just got burned out on them. So now I surround myself with things I like, and things I find relaxing. Like soothing music, water in the background is great...and I have found that I function better without overhead lighting...I use lamps. I know it sounds weird. Although I can't manage to dedicate myself to a regular exercise routine, excercise helps tremendously! I have also found this on-line community to be a big help and Laura is right, there are a lot of very educated people who are very knowledgable about this subject. This is a great site! And incdentally, thanks to all of you out there that contribute...I know I appreciate it!
>
> ~Carter

It is so great to hear of others who are experiencing similar "odd" things as me. I, too, am highly irritated by overhead lighting and prefer to use lamps. My coworkers think I'm a bat because of the low lighting in my office. BTW, they are not aware of my prognosis, it simply isn't their business and does not interfere with my work enough for them to notice. I'm currently on Serzone (300 mg) and would like to explore mood stabilizers with my doc. The serzone helped so much in the beginning but seems to have leveled off and the depression is no longer at bay. Would a mood stabilizer help? Thanks again for all the feedback.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JMO thread:9730
URL: http://www.dr-bob.org/babble/20020408/msgs/103133.html